Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Feeling tired, drowsy, headache and swelling of hands and feet. What is the problem and treatment?

User rating for this question
Very Good
Answered by

Allergist and Immunologist
Practicing since : 1999
Answered : 584 Questions
upper lip is turning black, also tired and drowsiness. this has been happening for the last couple of days until it is affecting my driving. swelling of the hands and feet, sometimes headaches.
Posted Sun, 16 Dec 2012 in General Health
Answered by Dr. Sujoy Khan 2 hours later
Welcome to Healthcare Magic and thank you for writing to us.

A recap: You are aged 42, male and on Exforge HCT (Amlodipine + Valsartan) for high blood pressure and for the last few days, having swelling attacks on lips, hands and feet with headaches.
The swelling attacks may be related to (1) blood pressure tablet, as amlodipine can cause feet swelling and rarely Valsartan can cause generalised swelling. This is more for people who are prone to swelling attacks and have previously been labelled as 'allergic reactions' when no allergy was found. If you have been prescribed with a blood pressure pill in the past such as enalapril, captopril, trandolapril etc and had a swelling attacks (and hence stopped), these attacks are similar and would be due to Valsartan, although a very different kind of tablet.
(2) idiopathic angioedema, i.e., you are prone to get swelling attacks; and the treatment is stat dose of Cetirizine 10mg x 2 tablets
(3) headaches, due to uncontrolled blood pressure or an eye problem (like refractive error) so you may want to get your eyes checked.
(4) You will need a complete hemogram, LFT, TSH, C3 C4 to ascertain the cause of these attacks. If C4 low, you would need additional tests to know why this is the case. If normal, then antihistamines is the treatment of choice.
But ensure your BP medications are reviewed.
(5) Allergic angioedema - do you have any allergies? say to dust, pets, pollens etc.
If yes, you will need allergy tests to determine if they have worsened. Antihistamines remain the treatment of choice.

Many thanks.
Best Wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor